Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Worried swelling of Ankles
Aug 19, 2005

Thanks for answering my query on Drastic body change. Currently CD4 375 Viral u/d lowest cd4 was 224. 32yrs old 10yrs HIV+ general good health abit of improvement on fat on the butts legs and arms since change on Meds. On Nevirapine+Lamivude+Zidovudine for the last 3months. Now ankles swelling, feeling sleepy all the time and change of pigmentation on my nails, feets around the soles, and also getting darker. What is the problem and which could be the offending drug?? Please helpppppp URGENTLY. My Doc in Africa is not very experienced on HAART. God Bless, Thanks a million

Response from Dr. Henry

Increase pigmentation as you describe is often due to the AZT which I see in both Africans and African Americans in a small percentage of patients on that drug. Swelling in ankles is rarely due to the HIV meds/ Kidney, liver, and heart related problems as well as nutrional status or some process that could be obstructing blood or lymph fluid flow out of the legs through the pelvis/abdomen are all conditions that merit clinical evaluation since they can result in swelling in the legs/feet. KH



Previous
Nauseau and Vomiting
Next
What does PEP do?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement